Alert archive / North Dakota / Flash Flood Watches in 2011
Flash Flood Watch 7, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood watch at Jul 22, 2011, 2:56 AM MDT for 32 counties in North Dakota. It took effect at Jul 22, 2011, 6:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2011, 2:56 AM MDT (08:56 UTC)
- In effect from
- Jul 22, 2011, 6:00 PM MDT
- Expired
- Jul 23, 2011, 1:53 AM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- None
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969 WGUS63 KBIS 220856 FFABIS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 356 AM CDT FRI JUL 22 2011 ...FLASH FLOOD WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY EVENING INTO SATURDAY MORNING... .SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE EXPECTED TO INITIATE ACROSS WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA LATE FRIDAY AFTERNOON. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS THE WEST AND CENTRAL FRIDAY NIGHT INTO SATURDAY MORNING...WITH MANY LOCATIONS LIKELY TO SEE MULTIPLE ROUNDS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL. WHILE LOCATIONS THAT HAVE RECEIVED SIGNIFICANT RAINFALL OVER THE PAST WEEK ARE MOST SUSCEPTIBLE TO FLASH FLOODING...THE THREAT OF MANY AREAS BEING IMPACTED BY MULTIPLE THUNDERSTORMS WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR SUGGEST FLASH FLOODING MAY BE POSSIBLE ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY EVENING INTO SATURDAY MORNING. NDZ001-009-017-018-031>034-040>046-222200- /O.NEW.KBIS.FF.A.0007.110723T0000Z-110723T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON 356 AM CDT FRI JUL 22 2011 /256 AM MDT FRI JUL 22 2011/ ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST NORTH DAKOTA... SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA... INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST NORTH DAKOTA... DIVIDE...MCKENZIE AND WILLIAMS. IN SOUTH CENTRAL NORTH DAKOTA...EMMONS...GRANT...MORTON AND SIOUX. IN SOUTHWEST NORTH DAKOTA...ADAMS...BILLINGS...BOWMAN...DUNN...GOLDEN VALLEY... HETTINGER...SLOPE AND STARK. * FROM THIS EVENING THROUGH SATURDAY MORNING * MULTIPLE ROUNDS OF THUNDERSTORMS WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE. * RUNOFF FROM THIS RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY FOR LOCATIONS THAT HAVE RECEIVED SIGNIFICANT RAINFALL OVER THE PAST WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NDZ002>005-010>013-019>023-025-035>037-047-048-050-051-222200- /O.NEW.KBIS.FF.A.0007.110723T0600Z-110723T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 356 AM CDT FRI JUL 22 2011 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA... NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL NORTH DAKOTA...BOTTINEAU...MCHENRY...PIERCE... RENVILLE...ROLETTE AND WARD. IN NORTHWEST NORTH DAKOTA...BURKE AND MOUNTRAIL. IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH... KIDDER...MCLEAN...MERCER...OLIVER...SHERIDAN AND WELLS. IN SOUTHEAST NORTH DAKOTA...DICKEY...FOSTER...LA MOURE...LOGAN... MCINTOSH AND STUTSMAN. * FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON * MULTIPLE ROUNDS OF THUNDERSTORMS WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE. * RUNOFF FROM THIS RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY FOR LOCATIONS THAT HAVE RECEIVED SIGNIFICANT RAINFALL OVER THE PAST WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AYD/RK
2 follow-up statements
652 WGUS63 KBIS 222111 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 411 PM CDT FRI JUL 22 2011 ...FLASH FLOOD WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING INTO SATURDAY MORNING... .SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE EXPECTED TO INITIATE ACROSS WESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA LATE THIS FRIDAY AFTERNOON. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS THE WEST AND CENTRAL FRIDAY NIGHT INTO SATURDAY MORNING...WITH MANY LOCATIONS LIKELY TO SEE MULTIPLE ROUNDS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL. WHILE LOCATIONS THAT HAVE RECEIVED SIGNIFICANT RAINFALL OVER THE PAST WEEK ARE MOST SUSCEPTIBLE TO FLASH FLOODING...THE THREAT OF MANY AREAS BEING IMPACTED BY MULTIPLE THUNDERSTORMS WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR SUGGEST FLASH FLOODING MAY BE POSSIBLE ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY EVENING INTO SATURDAY MORNING. NDZ001-009-017-018-031>034-040>046-230515- /O.CON.KBIS.FF.A.0007.110723T0000Z-110723T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON 411 PM CDT FRI JUL 22 2011 /311 PM MDT FRI JUL 22 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST NORTH DAKOTA...DIVIDE...MCKENZIE AND WILLIAMS. IN SOUTH CENTRAL NORTH DAKOTA...EMMONS...GRANT... MORTON AND SIOUX. IN SOUTHWEST NORTH DAKOTA...ADAMS... BILLINGS...BOWMAN...DUNN...GOLDEN VALLEY...HETTINGER...SLOPE AND STARK. * THROUGH SATURDAY MORNING * MULTIPLE ROUNDS OF THUNDERSTORMS WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE. * RUNOFF FROM THIS RAINFALL MAY LEAD TO FLASH FLOODING... ESPECIALLY FOR LOCATIONS THAT HAVE RECEIVED SIGNIFICANT RAINFALL OVER THE PAST WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NDZ002>005-010>013-019>023-025-035>037-047-048-050-051-230515- /O.CON.KBIS.FF.A.0007.110723T0600Z-110723T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 411 PM CDT FRI JUL 22 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT SATURDAY THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL NORTH DAKOTA...BOTTINEAU...MCHENRY...PIERCE...RENVILLE... ROLETTE AND WARD. IN NORTHWEST NORTH DAKOTA...BURKE AND MOUNTRAIL. IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...KIDDER... MCLEAN...MERCER...OLIVER...SHERIDAN AND WELLS. IN SOUTHEAST NORTH DAKOTA...DICKEY...FOSTER...LA MOURE...LOGAN...MCINTOSH AND STUTSMAN. * FROM 1 AM CDT SATURDAY THROUGH SATURDAY AFTERNOON * MULTIPLE ROUNDS OF THUNDERSTORMS WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE. * RUNOFF FROM THIS RAINFALL MAY LEAD TO FLASH FLOODING... ESPECIALLY FOR LOCATIONS THAT HAVE RECEIVED SIGNIFICANT RAINFALL OVER THE PAST WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
745 WGUS63 KBIS 230753 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 253 AM CDT SAT JUL 23 2011 ...THE FLASH FLOOD WATCH FOR WESTERN AND CENTRAL NORTH DAKOTA HAS BEEN CANCELLED... .THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. THE INTENSE SQUALL LINE WITH VERY HEAVY RAINFALL THAT IMPACTED MUCH OF THE AREA FRIDAY EVENING AND INTO THE NIGHT HAS MOVED INTO EASTERN PORTIONS OF NORTH DAKOTA EARLY SATURDAY MORNING. WHILE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY THROUGH SATURDAY MORNING...THE OVERALL FLASH FLOOD THREAT HAS ENDED. MULTIPLE FLOOD WARNINGS AND ADVISORIES ARE IN PLACE ACROSS THE AREA FOR LOCATIONS THAT HAVE BEEN IMPACTED BY HEAVY RAINFALL FROM THIS EVENT. SEE THESE PRODUCTS FOR DETAILS. NDZ001-009-017-018-031>034-040>046-230900- /O.CAN.KBIS.FF.A.0007.000000T0000Z-110723T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON 253 AM CDT SAT JUL 23 2011 /153 AM MDT SAT JUL 23 2011/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST NORTH DAKOTA... SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA HAS BEEN CANCELLED. THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. THE INTENSE SQUALL LINE WITH VERY HEAVY RAINFALL THAT IMPACTED MUCH OF THE AREA FRIDAY EVENING AND INTO THE NIGHT HAS MOVED INTO EASTERN PORTIONS OF NORTH DAKOTA EARLY SATURDAY MORNING. MULTIPLE FLOOD WARNINGS AND ADVISORIES ARE IN PLACE ACROSS THE AREA FOR LOCATIONS THAT HAVE BEEN IMPACTED BY HEAVY RAINFALL FROM THIS EVENT. SEE THESE PRODUCTS FOR DETAILS. $$ NDZ002>005-010>013-019>023-025-035>037-047-048-050-051-230900- /O.CAN.KBIS.FF.A.0007.000000T0000Z-110723T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 253 AM CDT SAT JUL 23 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA HAS BEEN CANCELLED. THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. THE INTENSE SQUALL LINE WITH VERY HEAVY RAINFALL THAT IMPACTED MUCH OF THE AREA FRIDAY EVENING AND INTO THE NIGHT HAS MOVED INTO EASTERN PORTIONS OF NORTH DAKOTA EARLY SATURDAY MORNING. MULTIPLE FLOOD WARNINGS AND ADVISORIES ARE IN PLACE ACROSS THE AREA FOR LOCATIONS THAT HAVE BEEN IMPACTED BY HEAVY RAINFALL FROM THIS EVENT. SEE THESE PRODUCTS FOR DETAILS. $$ AYD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 2:39 AM MDT, 17 minutes earlier.
Area forecast discussion, Jul 22, 2:39 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 AM CDT FRI JUL 22 2011 .SHORT TERM...TODAY AND TONIGHT... A RATHER ACTIVE FRIDAY AND FRIDAY NIGHT IS EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA...WITH THE AREA UNDER A HIGH END SLIGHT RISK FOR SEVERE THUNDERSTORMS AS OUTLINED BY SPC...AND IN A SLIGHT RISK IN THE EXCESSIVE RAINFALL OUTLOOK FROM HPC. LOW LEVEL GULF MOISTURE TRANSPORT INTO THE NORTHERN PLAINS IS FORECAST TO YIELD AFTERNOON AND EVENING DEWPOINTS IN THE UPPER 60S TO LOW 70S ACROSS SOUTHERN NORTH DAKOTA IN THE VICINITY OF A SURFACE WARM FRONT FORECAST TO BE LOCATED ACROSS NORTHERN SOUTH DAKOTA...WITH MID 60S DEWPOINTS STRETCHING INTO WESTERN NORTH DAKOTA AHEAD OF AN INVERTED SURFACE TROUGH ACROSS EASTERN MONTANA. GIVEN STEEP MID LEVEL LAPSE RATES THAT ARE ALREADY IN PLACE THIS MORNING...ML CAPE VALUES ON THE ORDER OF 1500-2000 J/KG IN THE VICINITY OF THE INVERTED TROUGH...WITH ML CAPE VALUES OF 2500-3000 J/KG IN THE RICHER MOISTURE NEAR THE WARM FRONT. THE MODEL CONSENSUS IS FOR THE SURFACE BASED CONVECTION TO INITIATE IN THE VICINITY OF THE AFOREMENTIONED SURFACE FEATURES IN THE 21-00 UTC TIME FRAME AS THE INITIAL IMPULSES EJECTING OUT OF THE RATHER POTENT UPPER WAVE PROPAGATE INTO EASTERN MONTANA AND THE WESTERN DAKOTAS. 35-45 KTS OF DEEP LAYER SHEAR WILL PROMOTE INITIAL DISCRETE SUPERCELLS...WITH AN ELEVATED TORNADO RISK IN BACKED FLOW NORTH OF THE WARM FRONT AND IN THE VICINITY OF THE TRIPLE POINT ACROSS SOUTHWEST NORTH DAKOTA. THE TORNADO RISK MAY INCREASE DURING THE 00-04 UTC TIME FRAME AS 0-1 KM SHEAR INCREASES WITH THE ONSET OF THE LOW JET COUPLED WITH THE LIKELIHOOD OF SUPERCELLS REMAINING SURFACE BASED. VERY LARGE HAIL WILL ALSO BE POSSIBLE WITH THE INITIAL DISCRETE SUPERCELLS AS SPC HAS A HATCHED AREA FOR 2+ INCH HAIL ACROSS THE SOUTHWEST. AS FORCING ASSOCIATED WITH THE MAIN UPPER LEVEL WAVE INCREASES INTO FRIDAY NIGHT...A CONSOLIDATION INTO ONE OR MORE MESOSCALE CONVECTIVE COMPLEXES WILL BE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA...WITH THE PRIMARY THREATS TRANSITIONING TO ORGANIZED DAMAGING WIND AND POTENTIAL FLASH FLOODING. DECIDED TO ISSUE A FLASH FLOOD WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA...BEGINNING AT 00 UTC FRIDAY EVENING ACROSS THE WEST AND FAR SOUTH CENTRAL...THROUGH 12 UTC SATURDAY MORNING...AND FROM 06 UTC FRIDAY NIGHT THROUGH 18 UTC SATURDAY FOR THE REMAINDER OF THE AREA. THE CONCERN WILL BE FOR INITIAL SUPERCELLS ACROSS THE WEST AND FAR SOUTH CENTRAL TO SATURATE SOILS IN THESE AREAS...WITH THE POTENTIAL FOR REGENERATIVE CONVECTION NEAR THE SURFACE WARM FRONT AS THE LOW LEVEL JET INCREASES FRIDAY NIGHT. STRONG LOW LEVEL MOISTURE TRANSPORT AND WARM AIR ADVECTION WITH GOOD MOISTURE FLUX CONVERGENCE ALONG AND AHEAD OF THE INVERTED TROUGH THAT IS EXPECTED TO PROPAGATE INTO WESTERN NORTH DAKOTA FRIDAY NIGHT WILL SUPPORT THE LIKELIHOOD OF AT LEAST ONE MCS WITH WARM RAIN PROCESSES BECOMING INCREASINGLY DOMINANT FRIDAY NIGHT INTO SATURDAY MORNING AS PWATS CLIMB INTO THE 1.5-2.0 INCH RANGE WITH 35+ C K-INDEX VALUES AND TALL AND SKINNY CAPE PROFILES. THE AREAS OF MOST CONCERN FOR FLASH FLOODING ARE LOCATIONS BOUNDED BY US HIGHWAY 2...85...83 AND INTERSTATE 94 ACROSS WESTERN NORTH DAKOTA AND THE UPPER JAMES RIVER VALLEY WHICH HAVE RECEIVED HEAVY RAINFALL OVER THE PAST SEVEN DAYS. HOWEVER...WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE CWA WIDE AND PRECIPITATION EFFICIENCY INCREASING THROUGH THE EVENT...THE FLASH FLOOD WATCH IS WARRANTED. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... THE SURFACE TROUGH WILL EXIT RE REGION TO THE EAST SATURDAY NIGHT...FOLLOWED BY WEAK H5 RIDGING AND MAINLY QUIET WEATHER SUNDAY INTO MONDAY. EXPECT SEASONABLY WARM AFTERNOON TEMPS IN THE 80S WITH OVERNIGHT LOWS IN THE LOW/MID 60S. THE NEXT PERIOD WITH POPS IN THE FORECAST IS MONDAY NIGHT...AS WEAK SHORT WAVE IMPULSES BEGIN TO TOP THE RIDGE INTO THE NORTHERN PLAINS. TUESDAY AND WEDNESDAY WILL LIKELY BE THE MOST ACTIVE DAYS...ALTHOUGH NO MODEL SOLUTIONS ARE INDICATING ANY WIDESPREAD CONVECTION OR ORGANIZED HEAVY RAIN AT THIS POINT. SIMILAR TEMPERATURES ARE EXPECTED IN THE LATTER PORTION OF THE LONG TERM PERIOD. && .AVIATION... .AVIATION... ISOLATED STORMS MAY PERSIST DURING THE EARLY MORNING HOURS BUT DO NOT WARRANT INCLUSION IN TAFS AT THIS TIME. MVFR FOG IS POSSIBLE EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE LATER TONIGHT...LIKELY INITIATING SOUTH AND WEST...THEN SPREADING TO THE NORTH AND EAST OVERNIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR NDZ002>005-010>013-019>023-025-035>037-047-048-050-051. FLASH FLOOD WATCH FROM THIS EVENING THROUGH SATURDAY MORNING FOR NDZ001-009-017-018-031>034-040>046. && SHORT TERM...PJA LONG TERM....RK AVIATION...RK
Hazardous weather outlook, Jul 21, 11:19 PM MDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1219 AM CDT FRI JUL 22 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230530- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1219 AM CDT FRI JUL 22 2011 /1119 PM MDT THU JUL 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS FAR SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA AFTER MIDNIGHT. PATCHY FOG IS ALSO POSSIBLE FOR THESE AREAS TONIGHT INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS ARE FORECAST FRIDAY THROUGH SATURDAY. STRONG TO SEVERE STORMS WILL REMAIN A THREAT DURING THIS PERIOD. AT THIS TIME...THE BEST CHANCES FOR WIDESPREAD SEVERE STORMS FRIDAY AFTERNOON AND FRIDAY NIGHT WILL BE ACROSS WESTERN AND SOUTHERN NORTH DAKOTA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...STRONG WINDS...LOCALLY HEAVY RAIN...AND POSSIBLE ISOLATED TORNADOES. ON SATURDAY...THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS WILL OCCUR DURING THE MORNING AND AFTERNOON HOURS AS A STRONG MID LEVEL DISTURBANCE PUSHES ACROSS THE STATE. CHANCES FOR THUNDERSTORMS WILL RAPIDLY DECREASE SATURDAY EVENING. CHANCES FOR THUNDERSTORMS ARE CURRENTLY FORECAST MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BOTH FRIDAY AND SATURDAY. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:26 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 64 min |
| Jul 22, 5:11 PM MDT | Flash Flood Warning | BIS | Morton | 116 min |
| Jul 22, 5:36 PM MDT | Tornado Warning | BIS | Morton | 24 min |
| Jul 22, 5:44 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie, Williams | 61 min |
| Jul 22, 5:59 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 10 min |
Nearby
Flash Flood Watches in North Dakota, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.